I am 59 years old and recently had a triple heart by pass. In the middle of last year I had a cholesterol test at a local pharmacy and the did a blood glucose at the same time. As I had not eaten in over 18 hours they counted it as a fasting level and said that whilst it was not high enough to be a positive test for diabetes it might be indicative of future type II diabeties. A subsequest test for Glycated Hemoglobin (A1c) was within the normal range. During my recovery from the bypass surgery however they noted an out of range A1c. Part of my rehabilitation following the surgery requires excercise against a load so I joioned a local fittness center and started to go swimming (once the brestbone had healed ca 10weeks). I noted that my balance was not as good as it had been previously (demonstrated by wobble boards ect at the training centre) and that when immersed in water my feet and calves felt as though I still had socks on. I reported this to the my GP who is arranging for some fasting blood tests as he suspects a vitamin B12 deficency. He doesn't want to touch the current medication (Beta blocker (Bisopronol 2.5mg), anticoagulent (ticagrelor 1 per day) and Statin (Crestor 10mg) as yet. As a trial I reduced the beta blocker by half as I had previously been on this dose and its the only tablet with a break line. Within a couple of days my balance improved.
I´m tring to account for the apparent lower limb neuropathy is it due to the prediabetic state? or perhaps one of the current drugs? though I haven´t been able to find any connection between beta blockers and neuropathy. It could be due to the statin but I´m on the lowest dose which would mean removing it compleatly to avoid the risk of it developing into a more serious side effect. Some years ago an other GP put me on Lipitor and I discontinued it once I discovered it was responsible for the muscle weakness in my legs which made it difficult to get into my underware in the morning.
Neuropathy is usually a symptom of blood sugar that has been running above the normal limits. You have not had any abnormal fasting blood sugars and your one time elevated A1C could have been attributed to the after effects of surgery. A1c results after surgery can be unreliable due to blood loss, blood transfusions, and anemia. If subsequent levels have been within normal limits, then I would think it is unlikely that you are experiencing neuropathy due to diabetes.
I have to caution against stopping/changing doses of medications with out the supervision of your doctor. I would recommend you have a conversation with your doctor about the concerns you are having. Ask if there is any link between the medications that you are already taking and your symptoms. If you want to make a change, ask your doctor about alternative medications.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.